Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 443, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2007, 6:53 PM MDT for Chase County, Nebraska. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2007, 6:53 PM MDT (00:53 UTC)
- Expired
- Sep 16, 2007, 7:18 PM MDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Chase County, NE
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 7:16 PM MDT | TSTM WND GST 61 | Imperial, NE | CORRECTED FOR TIME OF EVENT |
| Sep 16, 7:18 PM MDT | TSTM WND GST 61 | Imperial, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 170053
SVRLBF
NEC029-170145-
/O.NEW.KLBF.SV.W.0443.070917T0053Z-070917T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM MDT SUN SEP 16 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHASE COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF IMPERIAL...
* UNTIL 745 PM MDT.
* AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF LAMAR...OR ABOUT 18 MILES WEST OF IMPERIAL...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMAR BY 700 PM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS.
LAT...LON 4045 10207 4047 10206 4058 10207 4059 10207
4067 10202 4067 10140 4035 10181
TIME...MOT...LOC 0053Z 223DEG 31KT 4048 10197
$$
BUTTLER1 follow-up statement
000
WWUS53 KLBF 170118
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT SUN SEP 16 2007
NEC029-170126-
/O.CAN.KLBF.SV.W.0443.000000T0000Z-070917T0145Z/
CHASE NE-
716 PM MDT SUN SEP 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO
LONGER POSED A SEVERE WEATHER THREAT. SCATTERED THUNDERSTORMS ARE
EXPECTED IN CHASE COUNTY THROUGH 8 PM MDT. SOME STORMS MAY PRODUCE
WIND GUSTS UP TO 45 MPH.
LAT...LON 4045 10207 4047 10206 4058 10207 4059 10207
4067 10202 4067 10140 4035 10181
TIME...MOT...LOC 0116Z 223DEG 31KT 4062 10179
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:32 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 16, 2:32 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT SUN SEP 16 2007 .DISCUSSION... .SHORT TERM DISCUSSION... FOR THE PERIOD TONIGHT THROUGH WEDNESDAY.. SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL TRACK NORTHEAST TONIGHT ACROSS NWRN HALF OF FORECAST AREA WHILE ISOLATED POSSIBLE ACROSS THE SOUTHEASTERN AREAS. THIS IN RESPONSE TO A MID LEVEL IMPULSE. CURRENTLY SCATTERED COVERAGE FROM NWRN AND NCTRL CO INTO SERN WYOMING. THESE CHCS WILL CARRY INTO MONDAY AS LEAD IMPULSE EXITS THE AREA AND MAIN IMPULSE APPROACHES FOR MONDAY NIGHT. HIGHS MONDAY AGAIN WELL ABOVE NORMAL AT 85 TO 90 DEGREES. BEST CHANCES FOR MEASURABLE RAIN WILL BE MONDAY NIGHT INTO TUESDAY. AS SRN STREAM IMPULSE MOVES ACROSS AND PHASES WITH NRN STREAM IMPULSE...CHCS TO BE BEST ACROSS NERN FORECAST AREA LATE MONDAY NIGHT THROUGH TUESDAY MORNING. TUESDAY HIGHS TO BE CONSIDERABLY COOLER BEHIND FROPA MONDAY NIGHT. HAVE LOWERED HIGHS ABOUT 8 TO 10 DEGREES FROM PREVIOUS FORECAST AS GFS AND NAM INDICATE HIGHS NCTRL TO BE IN THE LOWER 70S. DRY TUESDAY NIGHT AND WEDNESDAY WITH HIGHS REBOUNDING INTO THE LOWER 80S WITH SOME MID 80S FAR SW. WARM FRONTAL PUSH EASTWARD IN CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT. .LONG TERM DISCUSSION... WEDNESDAY NIGHT THROUGH SUNDAY...WARM FRONTAL PUSH EASTWARD IN CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT. PERSISTENT SWRLY FLOW ALOFT WILL DRAWN WARM DRY AIR IN FROM SWRN U.S WITH HIGHS EACH DAY MAINLY IN THE MID 80S. THIS WOULD BE ABOUT 10 DEGREES ABOVE NORMAL. CONCERNING MEDIUM RANGE MODELS...THE ECMWF HAS BEEN THE MOST CONSISTENT BRINGING CLOSED LOW TO NEAR NWRN AZ 12Z SAT THEN LIFTING THE LOW QUICKLY NORTHEAST TO THE WRN DAKOTAS BY 12Z SUNDAY. WHILE THIS WOULD SUGGEST POSSIBLE WX FRIDAY NIGHT THROUGH SUNDAY...LOW CONFIDENCE WILL KEEP DAYS 6 AND 7 DRY THIS FCST PKG. && .AVIATION... VFR FCST FOR KLBF AND KVTN THROUGH 18Z MONDAY. TSRA CAN BE EXPECTED ACROSS WESTERN NEB AND EASTERN CO. AT THIS TIME...TSRA ARE PROGGED TO STAY JUST NW OF KVTN AND KLBF. BY 15Z MONDAY...TSRA BEGIN TO BECOME MORE LIKELY AT THE TERMINALS SO A FEW POCKETS OF MVFR WILL BE POSSIBLE UNDER PREVAILING VFR CONDITIONS. FG AND STRATUS WILL IMPACT EASTERN PORTIONS OF TWB098 AFTER 6Z. .FIRE WEATHER DISCUSSION...VERY WARM AND VERY DRY CONDITIONS WILL REMAIN ACROSS THE ERN PNHDL AND WRN CHERRY COUNTY TIL EARLY THIS EVENING. WITH GRASS FUEL BEING CURED...FIRE DANGER WILL BE VERY HIGH. HOWEVER...WIND IS LIKELY TO REMAIN BELOW CRITICAL THRESHOLDS AND CRITICAL FIRE CONDITIONS ARE NOT EXPECTED. ISOLATED THUNDERSTORMS WILL MOVE INTO THE MENTIONED AREA EARLY THIS EVENING. BY THAT TIME THOUGH...HUMIDITY WILL BE INCREASING AND WIND SHOULD BE TAPERING OF TO 10 TO 15 MPH. FOR THE REST OF THE WEEK...SLIGHTLY LOWER TEMPERATURES AND HIGHER HUMIDITY WILL REDUCE THE FIRE DANGER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/JMC
Hazardous weather outlook, Sep 16, 2:36 PM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT SUN SEP 16 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-171130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT SUN SEP 16 2007 /236 PM MDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL REACH THE EASTERN PANHANDLE THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS NEAR 50 MPH. THUNDERSTORMS WILL SLOWLY SPREAD EAST OVERNIGHT WITH CLOUD TO GROUND LIGHTNING STRIKES THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS ON MONDAY WITH FURTHER DEVELOPMENT IN THE AFTERNOON AND EVENING. STORMS IN THE AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ON TUESDAY...THEN AGAIN WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| Sep 16, 9:40 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.